Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 36, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 17, 2003, 3:47 AM CDT for Desha County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2003, 3:47 AM CDT (08:47 UTC)
- Expired
- May 17, 2003, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 170851 FFWLIT ARC041-171145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 347 AM CDT SAT MAY 17 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... DESHA COUNTY IN SOUTHEAST ARKANSAS * UNTIL 645 AM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS THREE INCHES OF RAIN HAS FALLEN IN THE PAST 2 HOURS. THIS IS ON TOP OF HEAVY RAINFALL RECEIVED EARLIER FRIDAY NIGHT. SEVERAL MORE HOURS OF RAIN IS EXPECTED. FLASH FLOODING IS LIKELY. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3391 9110 3360 9130 3399 9153 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 16, 2:57 PM CDT, 12 hours 50 minutes earlier.
Area forecast discussion, May 16, 2:57 PM CDT, 12 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 257 PM CDT FRI MAY 16 2003 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. MOST ACTIVITY IS LOCATED IN THE NORTHWEST HALF OF THE CWFA. WITH 3 TO 4 INCH RAIN AMOUNTS IN SOME AREAS...SATURATED GROUND...AND MORE RAIN TO COME TONIGHT...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TONIGHT. A WARM FRONT WAS ACROSS NORTH ARKANSAS AND NOT MOVING MUCH. THE FRONT SHOULD SLOWLY MOVE NORTH TONIGHT HOWEVER AS THE SURFACE AND UPPER LEVEL LOWS APPROACH FROM THE WEST. AFTERNOON LIFTED INDICES RANGED FROM -1 TO -8 WITH DEW POINTS MAINLY IN THE UPPER 60S AND LOWER 70S. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA UNTIL THE ASSOCIATED COLD FRONT IN OKLAHOMA PASSES BY. THE COLD FRONT SHOULD EXIT EAST ARKANSAS BY SUNDAY MORNING. SUNDAY AND MONDAY SHOULD BE QUIETER DAYS WITH THE LOW MOVING OFF TO THE GULF OF MEXICO. ANOTHER COLD FRONT MOVES INTO THE STATE TUESDAY AND MOVES THROUGH QUICKLY. HIGH PRESSURE MOVES IN FOR WEDNESDAY AND THURSDAY. .LZK...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>057...ARZ062>069. 51
Hazardous weather outlook, May 17, 12:30 AM CDT, 3 hours 17 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1230 AM CDT SAT MAY 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO CHURN ACROSS SOUTHERN ARKANSAS. WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NATURAL STATE...THE THREAT OF SEVERE WEATHER HAS ENDED FOR THE TIME BEING. IN EXCESS OF 4 TO 6 INCHES OF RAIN HAS ALREADY FALLEN IN MANY AREAS OF ARKANSAS ON FRIDAY. HEAVY RAINFALL IS STILL POSSIBLE TONIGHT WITH THE GROUND ALREADY SATURATED IN MANY PLACES...FLASH FLOODING WILL CONTINUE TO BE A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LOW PRESSURE SYSTEM WILL DRIFT ACROSS THE STATE SATURDAY... BECOMING WEAKER AS IT DOES. RAIN IS FORECAST TO CONTINUE MOST OF THE MORNING BUT IT SHOULD BEGIN TO TAPER OFF LATE IN THE DAY WITH JUST SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY. THE THREAT OF SEVERE WEATHER WILL BE LOW BUT THERE WILL BE A SLIGHT CHANCE OVER THE SOUTHEAST HALF OF THE STATE EARLY IN THE DAY. ANOTHER COLD FRONT WILL DROP DOWN FROM THE NORTHWEST LATE MONDAY AND SHOULD PASS THROUGH THE STATE MONDAY NIGHT AND EARLY TUESDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 56
In the hours before
Local storm report, May 16, 10:19 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM JUDSONIA AR WIND DAMAGE
05/16/03 WHITE LARGE LIMBS DOWN. REPORTED
BY STORM SPOTTER.
0330 PM OLA AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN OLA.
REPORTED BY PUBLIC.
0330 PM RUSSELLVILLE AR FLASH FLOODS
05/16/03 POPE FLOODING REPORTED IN
RUSSELLVILLE. REPORTED BY
MEDIA.
0340 PM DARDANELLE AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN
DARDANELLE. REPORTED BY
MEDIA.
0350 PM BUFORD AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM GASSVILLE AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM MIDWAY AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0355 PM 3 W GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER TREES DOWN. REPORTED BY
PUBLIC.
0425 PM GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER LARGE LIMBS DOWN ON
HIGHWAY 65 WITH POWER
OUTAGES. WIND GUSTS
ESTIMATED 60 TO 70 MPH.
REPORTED BY STORM SPOTTER.
0435 PM 1 S BATES AR WIND DAMAGE
05/16/03 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0440 PM ROSE BUD AR TORNADO
05/16/03 WHITE SEVERAL SIGHTINGS IN THE
ROSE BUD AREA. MANY TREES
BLOWN DOWN AND POWER LINES
DOWNED. REPORTED BY STORM
SPOTTER.
0440 PM ROSE BUD AR FLASH FLOODS
05/16/03 WHITE MANY ROADS FLOODED AND SOME
WASHED OUT. ABOUT 20 NATURAL
GAS TANKS WASHED AWAY INTO
CREEK. REPORTED BY STORM
SPOTTER.
0450 PM CABOT AR 50 MPH NON TSTM WIND GUST
05/16/03 LONOKE SEVERAL TREES DOWNED.
REPORTED BY PUBLIC.
0500 PM 1W WALDRON AR WIND DAMAGE
05/16/03 SCOTT TREES DOWN AND OUTBUILDING
DESTROYED ON HWY 80.
REPORTED BY STORM SPOTTER.
0510 PM 1 E ANTIOCH AR 1.00 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0510 PM 2 N DAMASCUS AR FLASH FLOODS
05/16/03 VAN BUREN FLOODING REPORTED ON
HIGHWAY 65. REPORTED BY
COOP OBSERVER.
0519 PM BEEBE AR FLASH FLOODS
05/16/03 WHITE FLOODING ALONG HIGHWAY 31.
REPORTED BY HAM RADIO
OPERATOR.
0525 PM SEARCY AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0525 PM SEARCY AR FLASH FLOODS
05/16/03 WHITE FLOODING OF MANY STREETS
FLOODED IN SEARCY...CARS
STRANDED AND BRIDGES WASHED
OUT. REPORTED BY LAW
ENFORCEMENT.
0529 PM SEARCY AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0535 PM 3 SW BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT.
0535 PM OIL TROUGH AR 69 MPH TSTM WIND GUST
05/16/03 INDEPENDENCE REPORTED BY STORM SPOTTER.
0540 PM 1 SE BRADFORD AR .88 INCH HAIL
05/16/03 WHITE REPORTED BY HAM RADIO
OPERATOR.
0551 PM 12 SW NEWPORT AR .75 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0551 PM NEWPORT AR WIND DAMAGE
05/16/03 JACKSON SEVERAL BUILDINGS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0556 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE FLOODING REPORTED.
REPORTED BY FIRE AND
RESCUE.
0603 PM NEWPORT AR .88 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0607 PM 12 SW NEWPORT AR FLASH FLOODS
05/16/03 JACKSON FLOODING ALONG HIGHWAY 367
IN THE POSSUM GRAPE AREA.
REPORTED BY HAM RADIO
OPERATOR.
0634 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF FLOODING REPORTED AT THE
COUNTY JAIL IN AUGUSTA.
REPORTED BY LAW ENFORCEMENT
0634 PM AUGUSTA AR .75 INCH HAIL
05/16/03 WOODRUFF REPORTED BY LAW
ENFORCEMENT.
0646 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE 1/4 MILE OF ROAD UNDER WATER
AND ONE HOUSE IN 3 FEET OF
WATER. REPORTED BY HAM RADIO
OPERATOR.
0646 PM 3NE BRYANT AR FLASH FLOODS
05/16/03 SALINE FLOODING ACROSS MULTIPLE
LANES ON INTERSTATE 30.
REPORTED BY HAM RADIO
OPERATOR.
0654 PM 3NE BENTON AR WIND DAMAGE
05/16/03 SALINE ROOF BLOWN OFF STORE NEAR
ALCOA EXIT ON I-30.
REPORTED BY HAM RADIO
OPERATOR.
0658 PM BALD KNOB AR FLASH FLOODS
05/16/03 WHITE COUNTY STREETS FLOODED IN TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0714 PM 5E ARKADELPHIA AR .88 INCH HAIL
05/16/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT.
0714 PM 2SW LITTLE ROCK AR .88 INCH HAIL
05/16/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.
0719 PM 1W LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI REPORTED BY OFF-DUTY NWS
EMPLOYEE.
0720 PM NORTH LITTLE ROCK AR 1.75 INCH HAIL
05/16/03 PULASKI IN DOWNTOWN NORTH LITTLE
ROCK. REPORTED BY LAW
ENFORCEMENT.
0720 PM HOT SPRINGS VILLAGE AR .88 INCH HAIL
05/16/03 GARLAND REPORTED BY PUBLIC.
0726 PM 3SW LITTLE ROCK AR TORNADO
05/16/03 PULASKI REPORTED NEAR JUNCTION OF
INTERSTATE 30 AND 440.
REPORTED BY HAM RADIO
OPERATOR.
0730 PM 6NW PANGBORN AR FLASH FLOODS
05/16/03 CLEBURNE 3 HOUSES WASHED AWAY IN
THE PINE SNAG COMMUNITY.
REPORTED BY LAW ENFORCEMENT.
0738 PM 1S CONGO AR 60 MPH TSTM WIND GUST
05/16/03 SALINE REPORTED BY HAM RADIO
OPERATOR.
0738 PM POYEN AR .75 INCH HAIL
05/16/03 GRANT REPORTED BY HAM RADIO
OPERATOR.
0752 PM 5E BRYANT AR TORNADO
05/16/03 SALINE IN SHANNON HILLS.
REPORTED BY LAW
ENFORCEMENT.
0758 PM FLOYD AR TORNADO
05/16/03 WHITE TOUCHDOWN REPORTED NEAR
HIGHWAY 31 AND 305.
REPORTED BY HAM RADIO
OPERATOR.
0800 PM KERR AR 60 MPH TSTM WIND GUST
05/16/03 LONOKE REPORTED BY HAM RADIO
OPERATOR.
0803 PM 1W GALLOWAY AR WIND DAMAGE
05/16/03 PULASKI POWER LINES DOWN ON NORTH
ACCESS ROAD ALONG I-40.
REPORTED BY STORM SPOTTER.
0805 PM 10WNW LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI NEAR CHENAL PARKWAY AND
MARKHAM STREET. REPORTED
BY HAM RADIO OPERATOR.
0825 PM WOOSTER AR FLASH FLOODS
05/16/03 FAULKNER 5.50 INCHES OF RAIN IN
WOOSTER CAUSING STREET
FLOODING. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0825 PM GREENBRIER AR FLASH FLOODS
05/16/03 FAULKNER SEVERAL HOUSES FLOODED IN
GREENBRIER. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0900 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF WATER REPORTED OVER MANY
STREETS IN AUGUSTA. REPORTED
BY EMERGENCY MANAGEMENT.Local storm report, May 16, 10:19 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM JUDSONIA AR WIND DAMAGE
05/16/03 WHITE LARGE LIMBS DOWN. REPORTED
BY STORM SPOTTER.
0330 PM OLA AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN OLA.
REPORTED BY PUBLIC.
0330 PM RUSSELLVILLE AR FLASH FLOODS
05/16/03 POPE FLOODING REPORTED IN
RUSSELLVILLE. REPORTED BY
MEDIA.
0340 PM DARDANELLE AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN
DARDANELLE. REPORTED BY
MEDIA.
0350 PM BUFORD AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM GASSVILLE AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM MIDWAY AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0355 PM 3 W GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER TREES DOWN. REPORTED BY
PUBLIC.
0425 PM GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER LARGE LIMBS DOWN ON
HIGHWAY 65 WITH POWER
OUTAGES. WIND GUSTS
ESTIMATED 60 TO 70 MPH.
REPORTED BY STORM SPOTTER.
0435 PM 1 S BATES AR WIND DAMAGE
05/16/03 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0440 PM ROSE BUD AR TORNADO
05/16/03 WHITE SEVERAL SIGHTINGS IN THE
ROSE BUD AREA. MANY TREES
BLOWN DOWN AND POWER LINES
DOWNED. REPORTED BY STORM
SPOTTER.
0440 PM ROSE BUD AR FLASH FLOODS
05/16/03 WHITE MANY ROADS FLOODED AND SOME
WASHED OUT. ABOUT 20 NATURAL
GAS TANKS WASHED AWAY INTO
CREEK. REPORTED BY STORM
SPOTTER.
0450 PM CABOT AR 50 MPH NON TSTM WIND GUST
05/16/03 LONOKE SEVERAL TREES DOWNED.
REPORTED BY PUBLIC.
0500 PM 1 W WALDRON AR WIND DAMAGE
05/16/03 SCOTT TREES DOWN AND OUTBUILDING
DESTROYED ON HWY 80.
REPORTED BY STORM SPOTTER.
0510 PM 1 E ANTIOCH AR 1.00 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0510 PM 2 N DAMASCUS AR FLASH FLOODS
05/16/03 VAN BUREN FLOODING REPORTED ON
HIGHWAY 65. REPORTED BY
COOP OBSERVER.
0519 PM BEEBE AR FLASH FLOODS
05/16/03 WHITE FLOODING ALONG HIGHWAY 31.
REPORTED BY HAM RADIO
OPERATOR.
0525 PM SEARCY AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0525 PM SEARCY AR FLASH FLOODS
05/16/03 WHITE FLOODING OF MANY STREETS
FLOODED IN SEARCY...CARS
STRANDED AND BRIDGES WASHED
OUT. REPORTED BY LAW
ENFORCEMENT.
0529 PM SEARCY AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0535 PM 3 SW BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT.
0535 PM OIL TROUGH AR 69 MPH TSTM WIND GUST
05/16/03 INDEPENDENCE REPORTED BY STORM SPOTTER.
0540 PM 1 SE BRADFORD AR .88 INCH HAIL
05/16/03 WHITE REPORTED BY HAM RADIO
OPERATOR.
0551 PM 12 SW NEWPORT AR .75 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0551 PM NEWPORT AR WIND DAMAGE
05/16/03 JACKSON SEVERAL BUILDINGS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0556 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE FLOODING REPORTED.
REPORTED BY FIRE AND
RESCUE.
0603 PM NEWPORT AR .88 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0607 PM 12 SW NEWPORT AR FLASH FLOODS
05/16/03 JACKSON FLOODING ALONG HIGHWAY 367
IN THE POSSUM GRAPE AREA.
REPORTED BY HAM RADIO
OPERATOR.
0634 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF FLOODING REPORTED AT THE
COUNTY JAIL IN AUGUSTA.
REPORTED BY LAW ENFORCEMENT
0634 PM AUGUSTA AR .75 INCH HAIL
05/16/03 WOODRUFF REPORTED BY LAW
ENFORCEMENT.
0646 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE 1/4 MILE OF ROAD UNDER WATER
AND ONE HOUSE IN 3 FEET OF
WATER. REPORTED BY HAM RADIO
OPERATOR.
0646 PM 3 NE BRYANT AR FLASH FLOODS
05/16/03 SALINE FLOODING ACROSS MULTIPLE
LANES ON INTERSTATE 30.
REPORTED BY HAM RADIO
OPERATOR.
0654 PM 3 NE BENTON AR WIND DAMAGE
05/16/03 SALINE ROOF BLOWN OFF STORE NEAR
ALCOA EXIT ON I-30.
REPORTED BY HAM RADIO
OPERATOR.
0658 PM BALD KNOB AR FLASH FLOODS
05/16/03 WHITE COUNTY STREETS FLOODED IN TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0714 PM 5 E ARKADELPHIA AR .88 INCH HAIL
05/16/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT.
0714 PM 2 SW LITTLE ROCK AR .88 INCH HAIL
05/16/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.
0719 PM 1 W LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI REPORTED BY OFF-DUTY NWS
EMPLOYEE.
0720 PM NORTH LITTLE ROCK AR 1.75 INCH HAIL
05/16/03 PULASKI IN DOWNTOWN NORTH LITTLE
ROCK. REPORTED BY LAW
ENFORCEMENT.
0720 PM HOT SPRINGS VILLAGE AR .88 INCH HAIL
05/16/03 GARLAND REPORTED BY PUBLIC.
0726 PM 3 SW LITTLE ROCK AR TORNADO
05/16/03 PULASKI REPORTED NEAR JUNCTION OF
INTERSTATE 30 AND 440.
REPORTED BY HAM RADIO
OPERATOR.
0730 PM 6 NW PANGBORN AR FLASH FLOODS
05/16/03 CLEBURNE 3 HOUSES WASHED AWAY IN
THE PINE SNAG COMMUNITY.
REPORTED BY LAW ENFORCEMENT.
0738 PM 1 S CONGO AR 60 MPH TSTM WIND GUST
05/16/03 SALINE REPORTED BY HAM RADIO
OPERATOR.
0738 PM POYEN AR .75 INCH HAIL
05/16/03 GRANT REPORTED BY HAM RADIO
OPERATOR.
0752 PM 5 E BRYANT AR TORNADO
05/16/03 SALINE IN SHANNON HILLS.
REPORTED BY LAW
ENFORCEMENT.
0758 PM FLOYD AR TORNADO
05/16/03 WHITE TOUCHDOWN REPORTED NEAR
HIGHWAY 31 AND 305.
REPORTED BY HAM RADIO
OPERATOR.
0800 PM KERR AR 60 MPH TSTM WIND GUST
05/16/03 LONOKE REPORTED BY HAM RADIO
OPERATOR.
0803 PM 1 W GALLOWAY AR WIND DAMAGE
05/16/03 PULASKI POWER LINES DOWN ON NORTH
ACCESS ROAD ALONG I-40.
REPORTED BY STORM SPOTTER.
0805 PM 10 WNW LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI NEAR CHENAL PARKWAY AND
MARKHAM STREET. REPORTED
BY HAM RADIO OPERATOR.
0825 PM WOOSTER AR FLASH FLOODS
05/16/03 FAULKNER 5.50 INCHES OF RAIN IN
WOOSTER CAUSING STREET
FLOODING. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0825 PM GREENBRIER AR FLASH FLOODS
05/16/03 FAULKNER SEVERAL HOUSES FLOODED IN
GREENBRIER. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0900 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF WATER REPORTED OVER MANY
STREETS IN AUGUSTA. REPORTED
BY EMERGENCY MANAGEMENT.Special weather statement, May 16, 10:30 PM CDT, 5 hours 17 minutes before
ARZ016-024-025-032>034-043>047-054>057-062>069-170500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 PM CDT FRI MAY 16 2003 TORNADO WATCH #397 HAS BEEN REMOVED FROM THE FOLLOWING AREAS... CLEBURNE...DALLAS...FAULKNER...GRANT...HOT SPRING...INDEPENDENCE... OUACHITA...PULASKI...SALINE...AND WHITE. TORNADO WATCH #397 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY... CALHOUN...CLEVELAND...DESHA...DREW...JACKSON...JEFFERSON...LINCOLN... LONOKE...MONROE...PRAIRIE AND WOODRUFF COUNTIES... 44
Local storm report, May 16, 11:40 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1140 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM BENTON AR FLASH FLOODS
05/16/03 SALINE FLOODING ALONG DALE ROAD
AND ALCOA ROAD. REPORTED BY
HAM RADIO OPERATOR.
1100 PM 3 N JACKSONVILLE AR FLASH FLOODS
05/16/03 PULASKI 6 INCHES OF WATER COVERING
ACCESS ROAD OF HWY 167 AND
67. REPORTED BY HAM RADIO
OPERATOR.
1115 PM BRINKLEY AR FLASH FLOODS
05/16/03 MONROE MANY STREETS FLOODED IN
BRINKLEY INCLUDING SOUTH
MAIN AND MAPLE AND HWY 49
NORTH. REPORTED BY HAM
RADIO OPERATOR.
218The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:04 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring | 61 min |
| May 16, 7:07 PM CDT | Flash Flood Warning | LZK | Van Buren | 118 min |
| May 16, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 42 min |
| May 16, 7:20 PM CDT | Tornado Warning | LZK | Dallas, Grant, Hot Spring | 45 min |
| May 16, 7:23 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 47 min |
| May 16, 7:36 PM CDT | Tornado Warning | LZK | Lonoke, Pulaski | 44 min |
| May 16, 7:37 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 58 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 29 min |
| May 16, 7:53 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 57 min |
| May 16, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 31 min |
| May 16, 8:03 PM CDT | Tornado Warning | LZK | Grant, Jefferson | 52 min |
| May 16, 8:09 PM CDT | Flash Flood Warning | LZK | Garland, Pulaski, Saline | 3 hr |
| May 16, 8:13 PM CDT | Tornado Warning | LZK | Prairie, White | 47 min |
| May 16, 8:17 PM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 16, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 58 min |
| May 16, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 29 min |
| May 16, 8:40 PM CDT | Tornado Warning | LZK | Lonoke | 30 min |
| May 16, 8:49 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 26 min |
| May 16, 8:50 PM CDT | Flash Flood Warning | LZK | Cleburne | 3 hr |
| May 16, 8:57 PM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
| May 16, 9:09 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Lonoke, Woodruff | 31 min |
| May 16, 9:23 PM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
| May 16, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 35 min |
| May 16, 9:31 PM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Perry, Stone, Van Buren | 119 min |
| May 16, 10:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 60 min |
| May 16, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 44 min |
| May 16, 10:23 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 42 min |
| May 16, 10:57 PM CDT | Flash Flood Warning | LZK | Arkansas | 2 hr |
| May 16, 11:07 PM CDT | Flash Flood Warning | LZK | White, Woodruff | 113 min |
| May 16, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| May 16, 11:27 PM CDT | Flash Flood Warning | LZK | Stone | 93 min |
| May 16, 11:32 PM CDT | Flash Flood Warning | LZK | Monroe | 88 min |
| May 16, 11:51 PM CDT | Flash Flood Warning | LZK | Jackson | 59 min |
| May 17, 2:17 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 28 min |
| May 17, 4:16 AM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.